# SDR 2022FA0000185

- Difficulty date: February 27, 2022
- Submitted: April 1, 2022
- Operation: General aviation
- Aircraft: N2446N
- Make and model: Piper PA-38-112
- Aircraft serial: 3879A0847
- Aircraft time: 10,716 hours
- System (JASC): 3211 · Main Landing Gear Attach Section
- Part: Attach Bolt
- Part number: AN717A
- Part serial: NA
- Condition: Broken
- Location: Zone 700
- Part time: 10,716 hours
- Component: Landing Gear, Piper
- Component part number: 77787300
- Stage of operation: TX
- How discovered: V
- Nature of condition: Z
- Precautionary procedure: C, O

## Discrepancy

AIRCRAFT LANDING GEAR COLLAPSE KGTU FEBUARY 27, 2022 .SAT FSDO SW17 INCIDENT. AIRCRAFT DAMAGE WAS LIMITED TO LANDING GEAR ATTACH BOLTS AND THE LANDING GEAR COVER FAIRING DURING GROUND TAXI PRIOR TO FLIGHT. FAA IIC RECOMENDED INCIDENT CLASSIFICATION AS MINOR DAMAGE TO NTSB. AIRCRAFT WAS 14 CFR 141 FLIGHT SCHOOL AIRCRAFT.
FAA IIC OBSERVED REMOVAL OF LEFT MAIN LANDING GEAR ASSEMBLY . THE TWO INTACT (AN6H-14A) BOLTS ATTACHING  THE CLAMP HOLDING MAIN LANDING GEAR TO WING AND ONE FRACTURED (AN7-17A) BOLT ATTACHING THE INBOARD END OF THE LANDING GEAR LEG TO AIRCRAFT WING STRUCTURE.REMOVAL OF THE TWO (AN6H-14A) BOLTS ATTACHING THE CLAMP SHOWED EVIDENCE OF DEFORMITYAND BENDING IN SHEAR. THE FRACTURED IN BOARD ATTACH BOLT HEAD WAS DEFORMED AND STUCK IN THE LANDING GEAR LEG HOLE FROM CORROSION. THE REAMAINING SHANK AND THREADED PORTION REMAINED IN THE BARREL NUT. UNDER VISUAL EXAMINATION THE BOLT DISPLAYED EVIDENSE OF TENSILE FRACTURE, THE BOLT WAS DISLORED AND DISPLAYED CORROSION AT THE FRACTURED SURFACE AND AROUND THE SHANK. ALL HARDWARE AND STACK UP WAS DOCUMENTED, PHOTOGRAPHED AND HELD BY THE FAA SAT FSDO FOR FURTHER ANALYSIS.
